Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 17, 1995, 3:19 PM CDT for Beaver County, Oklahoma. It was in force for 11 min.
The area
The counties it named.
The facts
- Issued
- May 17, 1995, 3:19 PM CDT (20:19 UTC)
- Expired
- May 17, 1995, 3:30 PM CDT
- In force
- 11 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 172020 TORAMA OKC007-172030- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT WED MAY 17 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 330 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...SOUTHEASTERN BEAVER COUNTY AT 315 PM CDT...A TORNADO WAS REPORTED BY SPOTTERS IN SOUTHEAST BEAVER COUNTY. THE STORM IS MOVING TO THE NORTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 17, 3:05 PM CDT, 14 minutes earlier.
Area forecast discussion, May 17, 3:05 PM CDT, 14 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT WED MAY 17 1995 SVR WX BUSTED OUT AGAIN THIS AFTN...WHICH PUT ME WAY BEHIND THE 8 BALL AGAIN. BASICALLY...WILL CONSIDER WRAPARAOUND PRECIP FOR NRN ZNS TNGT AS UPPER LOW TRACKS EWD OUT OF REGION LATE TNGT. AFTER TNGT... LOOKS LIKE THE NEXT COUPLE DAYS SHOULD BE QUIET WX-WISE AS SFC HIGH BUILDS INTO PNHDLS. EXTENDED PERIODS SUGGEST SOME THREAT OF TSTMSR AND WILL PROBABLY ADD A MENTION IN THE AFP. WILL WORK WITH FWC/FAN TEMPS. .AMA...WIND ADVISORY THIS EVENING FOR ZONES 011>020. .OK...NONE. ANDRADE
In the hours before
Special weather statement, May 17, 12:51 PM CDT, 2 hours 28 minutes before
OKZ001>003-TXZ001>026-180545- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT WED MAY 17 1995 SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROS$S THE AREA. DRIER AIR HAS MOVED INTO THE AREA WHICH MAKE CONDITIONS UNFAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT. RS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:10 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 50 min |
| May 17, 2:27 PM CDT | Tornado Warning | AMA | Beaver | 33 min |
| May 17, 3:52 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 68 min |
| May 17, 4:31 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 44 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.